Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 11, NWS Las Vegas, NV

February 23, 2008Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Feb 23, 2008, 3:24 PM PST for Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Feb 24, 2008, 12:00 AM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2008, 3:24 PM PST (23:24 UTC)
In effect from
Feb 24, 2008, 12:00 AM PST
Expired
Feb 24, 2008, 7:00 PM PST
In force
19 hr
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 128 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 232324
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 PM PST SAT FEB 23 2008

A POWERFUL PACIFIC STORM MOVING INTO THE WEST COAST TODAY AND
ACROSS THE GREAT BASIN SUNDAY WILL BRING THE POTENTIAL FOR VERY
GUSTY WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN
NEVADA...

NVZ020-240030-
/O.CAN.KVEF.HW.A.0007.080224T0400Z-080224T1800Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY
324 PM PST SAT FEB 23 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WATCH. 

CONDITIONS DO NOT LOOK FAVORABLE FOR THE DEVELOPMENT OF STRONG
DOWNSLOPE WINDS IN THE LAS VEGAS VALLEY TONIGHT OR SUNDAY.
SOUTHERLY WINDS ARE EXPECTED TO INCREASE TONIGHT INTO SUNDAY WITH
GUSTS BETWEEN 30 AND 40 MPH...MAINLY ON SUNDAY. 

$$

NVZ018-019-241400-
/O.UPG.KVEF.HW.A.0007.080224T0400Z-080224T1800Z/
/O.NEW.KVEF.WI.Y.0011.080224T0800Z-080225T0200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
324 PM PST SAT FEB 23 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS ALOFT WILL INCREASE TONIGHT INTO SUNDAY AS A STRONG PACIFIC
STORM MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH LATER TONIGHT AND GUSTS AROUND 50 MPH
ARE LIKELY. WINDS WILL DECREASE DURING THE EVENING ON SUNDAY.


$$

CAZ523-241400-
/O.CON.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
324 PM PST SAT FEB 23 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

A STRONG STORM MOVING INTO THE AREA LATE TONIGHT AND SUNDAY WILL
BRING THE POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS.
SOUTHWEST WINDS 25 TO 35 MPH WILL BE LIKELY WITH WIND GUSTS TO
OVER 60 MPH POSSIBLE DURING THE DAY ON SUNDAY. WINDS WILL DECREASE
LATER SUNDAY EVENING.

$$
8 follow-up statements
000 
WWUS75 KVEF 240744
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 PM PST SAT FEB 23 2008

.A POWERFUL PACIFIC STORM WAS MOVING INTO THE WEST COAST TONIGHT
TODAY AND WILL CONTINUE ACROSS THE GREAT BASIN SUNDAY AND BRING
THE POTENTIAL FOR VERY GUSTY WINDS TO PORTIONS OF SOUTHEAST
CALIFORNIA AND SOUTHERN NEVADA.

NVZ018-019-241400-
/O.CON.KVEF.WI.Y.0011.080224T0800Z-080225T0200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
1144 PM PST SAT FEB 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. 

WINDS ALOFT WILL INCREASE TONIGHT INTO SUNDAY AS A STRONG PACIFIC
STORM MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH LATER TONIGHT AND GUSTS AROUND 50 MPH
ARE LIKELY. WINDS WILL DECREASE DURING THE EVENING ON SUNDAY.

$$

CAZ523-241400-
/O.CON.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1144 PM PST SAT FEB 23 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST SUNDAY THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST SUNDAY THROUGH
SUNDAY EVENING. 

A STRONG STORM MOVING INTO THE AREA LATE TONIGHT AND SUNDAY WILL
BRING THE POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS TO
WESTERN SAN BERNARDINO COUNTY SUNDAY. SOUTHWEST WINDS 25 TO 35 MPH WILL
BE LIKELY WITH WIND GUSTS TO OVER 60 MPH POSSIBLE DURING THE DAY
ON SUNDAY. WINDS WILL DECREASE LATER SUNDAY EVENING.

$$

PIERCE
000 
WWUS75 KVEF 240909
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
109 AM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM WAS MOVING INTO THE WEST COAST AND WILL
CONTINUE ACROSS THE GREAT BASIN TODAY AND BRING STRONG GUSTY
WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ520-241400-
/O.NEW.KVEF.HW.W.0006.080224T0909Z-080224T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
109 AM PST SUN FEB 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING. SEVERAL AUTOMATED SENSORS NEAR INDEPENDENCE HAD
REPORTED SUSTAINED SOUTH TO SOUTHEAST WINDS OF 40 TO 45 MPH WITH
FREQUENT GUSTS OF 60 TO 65 MPH. THE INYO COUNTY SHERIFF IN
INDEPENDENCE REPORTED MODERATE DAMAGE TO AT LEAST ONE BUILDING.
THESE POTENTIALLY DAMAGING WINDS CAN BE EXPECTED THE REST OF
TONIGHT IN MUCH OF THE OWENS VALLEY...ESPECIALLY BETWEEN
INDEPENDENCE AND BISHOP. WIND SPEEDS SHOULD BEGIN TO DIMINISH
AROUND DAYBREAK.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ018-019-241400-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-080225T0200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
109 AM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON
FOR THE SPRING MOUNTAINS AND RED ROCK CANYON.

WINDS ALOFT WILL INCREASE TONIGHT INTO SUNDAY AS A STRONG PACIFIC
STORM MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH THROUGH TODAY AND GUSTS AROUND 50 MPH
ARE LIKELY. WINDS WILL DECREASE LATER THIS EVENING.

$$

CAZ523-241400-
/O.CON.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
109 AM PST SUN FEB 24 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST THIS MORNING
THROUGH THIS EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST THIS MORNING
THROUGH THIS EVENING FOR THE WESTERN SAN BERNARDINO COUNTY
DESERTS.

A STRONG STORM MOVING ACROSS THE AREA TODAY WILL BRING THE
POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS TO WESTERN SAN
BERNARDINO COUNTY SUNDAY. SOUTHWEST WINDS 25 TO 35 MPH WILL BE
LIKELY WITH WIND GUSTS TO OVER 60 MPH POSSIBLE...ESPECIALLY DURING
THE AFTERNOON. WINDS WILL DECREASE LATER THIS EVENING.

$$

JGA
000 
WWUS75 KVEF 241233
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
433 AM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM MOVING INTO THE WEST COAST WILL
CONTINUE ACROSS THE GREAT BASIN TODAY AND BRING STRONG GUSTY WINDS
TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ520-241400-
/O.CON.KVEF.HW.W.0006.000000T0000Z-080224T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
433 AM PST SUN FEB 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING FOR THE OWENS VALLEY.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-241900-
/O.UPG.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
/O.EXB.KVEF.WI.Y.0011.080224T1800Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
433 AM PST SUN FEB 24 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN SAN BERNARDINO COUNTY DESERTS...WHICH IS
IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

A STRONG STORM MOVING ACROSS THE AREA TODAY WILL BRING THE
POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS TO WESTERN SAN
BERNARDINO COUNTY. SOUTHWEST WINDS 25 TO 35 MPH WILL BE LIKELY
WITH WIND GUSTS TO AROUND 50 MPH IN SOME AREAS FROM BARSTOW WEST.
THIS WILL CREATE STRONG CROSS WINDS ON NORTH-SOUTH ROADS SUCH AS
HIGHWAY 395. WINDS WILL DECREASE LATER THIS EVENING.

$$

CAZ525-241900-
/O.EXB.KVEF.WI.Y.0011.080224T1800Z-080225T0300Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
433 AM PST SUN FEB 24 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE MORONGO BASIN...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM PST THIS EVENING.

SOUTHWEST TO WEST WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH
THROUGH TODAY AND GUSTS UP TO 55 MPH ARE LIKELY. WINDS WILL
DECREASE LATER THIS EVENING. THIS WILL PRODUCE STRONG CROSS WINDS
ALONG NORTH-SOUTH ROADS SUCH AS STATE ROUTE 247.

$$

NVZ018-019-241900-
/O.EXT.KVEF.WI.Y.0011.000000T0000Z-080225T0300Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
433 AM PST SUN FEB 24 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE SPRING MOUNTAINS...RED ROCK CANYON AND THE SHEEP RANGE.

WINDS ALOFT WILL INCREASE THIS MORNING AS A STRONG PACIFIC STORM
MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH THROUGH TODAY AND GUSTS OVER 60 MPH
ARE LIKELY ABOVE 7000 FEET ON FAVORABLE EXPOSURES. WIND GUSTS UP
TO 50 MPH ARE POSSIBLE BELOW 7000 FEET. WINDS WILL DECREASE LATER
THIS EVENING.

$$

JGA
000 
WWUS75 KVEF 241405
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
605 AM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM MOVING INTO THE WEST COAST WILL
CONTINUE ACROSS THE GREAT BASIN TODAY AND BRING STRONG GUSTY
WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ520-241515-
/O.EXP.KVEF.HW.W.0006.000000T0000Z-080224T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
605 AM PST SUN FEB 24 2008

...HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING FOR THE OWENS VALLEY EXPIRED AT 6 AM PST. THE
INYO COUNTY SHERIFF IN INDEPENDENCE REPORTED WINDS HAD DECREASED
THIS MORNING AND SUPPORT FOR FURTHER HIGH WINDS IS NO LONGER
EXPECTED. HOWEVER...SOUTH WINDS GUSTING BETWEEN 30 AND 40 MPH WILL
BE COMMON IN SECTIONS OF THE OWENS VALLEY UNTIL AT LEAST MID
MORNING.

THE PEAK WIND GUST RECORDED WAS 75 MPH NEAR INDEPENDENCE. NUMEROUS
OTHER GUSTS BETWEEN 58 AND 70 MPH WERE ALSO RECORDED BY OTHER
SENSORS NEAR INDEPENDENCE BETWEEN MIDNIGHT AND 1 AM PST.

$$

NVZ018-019-241900-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-080225T0300Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
605 AM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE SPRING MOUNTAINS...RED ROCK CANYON AND THE SHEEP RANGE.

WINDS ALOFT WILL INCREASE THIS MORNING AS A STRONG PACIFIC STORM
MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH THROUGH TODAY AND GUSTS OVER 60 MPH ARE
LIKELY ABOVE 7000 FEET ON FAVORABLE EXPOSURES. WIND GUSTS UP TO
50 MPH ARE POSSIBLE BELOW 7000 FEET. WINDS WILL DECREASE LATER
THIS EVENING.

$$

CAZ523-525-241900-
/O.CON.KVEF.WI.Y.0011.080224T1800Z-080225T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
605 AM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING FOR THE WESTERN SAN BERNARDINO COUNTY DESERTS AND
THE MORONGO BASIN.

SOUTHWEST TO WEST WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH
LATE THIS MORNING THROUGH THE AFTERNOON AND GUSTS UP TO 55 MPH ARE
LIKELY. WINDS WILL DECREASE LATER THIS EVENING. THIS WILL PRODUCE
STRONG CROSS WINDS ALONG NORTH-SOUTH ROADS SUCH AS HIGHWAY 395 AND STATE
ROUTE 247.

$$

JGA
000 
WWUS75 KVEF 241836
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1036 AM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM WILL CONTINUE MOVING ACROSS THE GREAT
BASIN TODAY AND BRING STRONG GUSTY WINDS TO PORTIONS OF SOUTHEAST
CALIFORNIA AND SOUTHERN NEVADA.

CAZ523-525-NVZ018-019-250300-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-080225T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
THE TOWN OF MT CHARLESTON
1036 AM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

STRONG WINDS HAD DEVELOPED BY MID MORNING IN THE TWENTY NINE PALMS
AREA WITH SOUTHWEST WINDS SUSTAINED AROUND 30 MPH WITH GUSTS UP
TO 46 MPH REPORTED. SIMILAR WINDS ARE STILL EXPECTED TO DEVELOP
OVER WESTERN SAN BERNARDINO COUNTY BY EARLY AFTERNOON. THE STRONG
WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMISHING
TO THE 15 TO 25 MPH RANGE.

SOUTHWEST TO WEST WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH
LATE THIS MORNING THROUGH THE AFTERNOON AND GUSTS UP TO 55 MPH
ARE LIKELY. WINDS WILL DECREASE LATER THIS EVENING. THIS WILL
PRODUCE STRONG CROSS WINDS ALONG NORTH-SOUTH ROADS SUCH AS
HIGHWAY 395 AND STATE ROUTE 247.

$$
000 
WWUS75 KVEF 241903 CCA
NPWVEF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1100 AM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM WILL CONTINUE MOVING ACROSS THE GREAT
BASIN TODAY AND BRING STRONG GUSTY WINDS TO PORTIONS OF SOUTHEAST
CALIFORNIA AND SOUTHERN NEVADA.

CAZ523-525-NVZ018-019-250300-
/O.COR.KVEF.WI.Y.0011.000000T0000Z-080225T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
THE TOWN OF MT CHARLESTON
1100 AM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

STRONG WINDS HAD DEVELOPED BY MID MORNING IN THE TWENTY NINE PALMS
AREA WITH SOUTHWEST WINDS SUSTAINED AROUND 30 MPH WITH GUSTS UP
TO 46 MPH REPORTED. REPORTS FROM THE SHEEP RANGE IN SOUTHERN
NEVADA INDICATE WINDS GUSTING AROUND 40 MPH AT 10 AM. SIMILAR
WINDS ARE STILL EXPECTED TO DEVELOP OVER WESTERN SAN BERNARDINO
COUNTY BY EARLY AFTERNOON.

SOUTHWEST TO WEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH THROUGH
THE AFTERNOON ACROSS THE ADVISORY AREAS AND GUSTS UP TO 55 MPH ARE
LIKELY. WINDS WILL DECREASE LATER THIS EVENING. THIS WILL PRODUCE
STRONG CROSS WINDS ALONG NORTH-SOUTH ROADS SUCH AS HIGHWAY 395 AND
STATE ROUTE 247.

$$
000 
WWUS75 KVEF 242311
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 PM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM WILL CONTINUE MOVING ACROSS THE GREAT
BASIN THIS AFTERNOON AND EARLY EVENING BRINGING STRONG GUSTY WINDS
TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ523-525-NVZ018-019-250300-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-080225T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
THE TOWN OF MT CHARLESTON
311 PM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

WINDS HAD BEEN GUSTING BETWEEN 40 AND 45 MPH ACROSS WESTERN SAN
BERNARDINO COUNTY AND THE MORONGO BASING WITH GUSTS AROUND 55 MPH
IN THE SPRING MOUNTAINS AND SHEEP RANGE. 

SOUTHWEST TO WEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH INTO
EARLY THIS EVENING ACROSS THE ADVISORY AREAS AND GUSTS BETWEEN 45
AND 55 MPH ARE LIKELY. WINDS WILL DECREASE LATER THIS EVENING.


$$
000 
WWUS75 KVEF 250301
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
701 PM PST SUN FEB 24 2008

CAZ523-525-NVZ018-019-250415-
/O.EXP.KVEF.WI.Y.0011.000000T0000Z-080225T0300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
THE TOWN OF MT CHARLESTON
701 PM PST SUN FEB 24 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

WIND SPEEDS WILL CONTINUE TO DECREASE IN THE MOUNTAINS OF SOUTHERN
NEVADA AND ACROSS THE MOJAVE DESERT OF SAN BERNARDINO COUNTY THIS
EVENING. THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 23, 9:50 AM PST, 5 hours 34 minutes earlier.

Area forecast discussion, Feb 23, 9:50 AM PST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 AM PST SAT FEB 23 2008

.SYNOPSIS...A POWERFUL PACIFIC STORM OFF THE CENTRAL CALIFORNIA
COAST WILL MOVE INTO THE SOUTHERN SIERRA LATE THIS AFTERNOON THEN
IMPACT THE REST OF THE REGION LATE TONIGHT AND SUNDAY. DRIER AND
WARMER WEATHER WILL THEN BE SEEN NEXT WEEK AS A RIDGE OF HIGH
PRESSURE BUILDS OVER THE WESTERN STATES.
&&

.UPDATE...SOME LOW CLOUDS LINGERING OVER LINCOLN AND MOHAVE COUNTY
THIS MORNING BUT SATELLITE LOOP INDICATES THESE CLOUDS DISSIPATING.
MEANWHILE...HIGH CLOUDS RAPIDLY SPREADING INTO THE AREA FROM THE
WEST AHEAD OF THE INCOMING PACIFIC STORM. A BIT MORE SUNSHINE OVER
MANY ZONES THAN FORECAST BUT THINK HIGH CLOUDS WILL MOVE IN QUICKLY
ENOUGH TO JUSTIFY THE PARTLY SUNNY FORECAST. FORECAST FOR TODAY IN
GOOD SHAPE AND MAY JUST UPDATE ZFP TO REMOVE SOME EARLY MORNING
REFERENCES.
&&

.AVIATION...FOR MCCARRAN...WINDS SHOULD GENERALLY REMAIN BELOW 10
KTS TODAY WITH AN EAST TO SOUTHEAST WIND DIRECTION DEVELOPING BY
LATE MORNING. SOUTHERLY WINDS WILL RETURN BY LATE AFTERNOON INTO THE
OVERNIGHT HOURS. AN INCREASE IN HIGH LEVEL CLOUDS ANTICIPATED BY
LATE AFTERNOON TODAY AS A LOW PRESSURE SYSTEM APPROACHES THE WEST
COAST. AN INCREASE IN MID-LOW LEVEL MOISTURE TONIGHT WILL LOWER
CEILINGS TO NEAR 5KFT WITH SCATTERED RAIN SHOWERS MAINLY AFTER
MIDNIGHT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A PACIFIC STORM WILL MOVE INTO THE AREA TODAY THROUGH
SUNDAY BRINGING A CHANCE OF RAIN AND LOWER CEILINGS TO THE AREA.
STRONG SOUTHWESTERLY WINDS WILL ALSO DEVELOP AHEAD OF THE SYSTEM AND
CONTINUE OVER MUCH OF THE AREA AS THE SYSTEM ROLLS THROUGH. RAIN
SHOWERS WILL BE POSSIBLE AT KBIH BY EARLY THIS AFTERNOON AND THEN
SPREAD TO OTHER TAF SITES TONIGHT AND SUNDAY. MOUNTAIN AREAS OF
CALIFORNIA ND SOUTHERN NEVADA WILL SEE HEAVY SNOWFALL STARTING
TONIGHT AND VERY STRONG WINDS WHICH WILL SET UP TURBULENT
CONDITIONS.
&&

.PREV DISCUSSION...455 AM PST SAT FEB 23...SHORT TERM...THE LATEST
FOG/IR ENHANCED SATELLITE LOOP SHOWED LOW CLOUDS AND POSSIBLY SOME
PATCHY FOG LINGERING OVER EASTERN LINCOLN AND NORTHERN MOHAVE
COUNTIES THIS MORNING BEHIND THE EXITING STORM. MORE NOTABLY...THE
NEXT SYSTEM IS NOT FAR AWAY AND IS AN IMPRESSIVE LOOKING SYSTEM ON
THE LATEST IR/WATER VAPOR IMAGES. THE BAROCLINIC LEAF WAS ABOUT TO
REACH THE NORTHERN AND CENTRAL CALIFORNIA COAST AT 12Z. THE 00Z/06Z
GFS AND NAM SOLUTIONS WERE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL
TIMING...TRACK AND STRENGTH AND SO WAS THE 00Z ECMWF. IT STILL LOOKS
LIKE THIS WILL SLAM ABUNDANT MOISTURE AND STRONG FLOW INTO THE
SOUTHERN SIERRA LATE THIS AFTERNOON AND EVENING THEN PROGRESSIVELY
MOVE EASTWARD AND SPREAD PRECIPITATION ACROSS AT LEAST THE NORTHERN
TWO-THIRDS OF THE FORECAST AREA SUNDAY MORNING. POINTS SOUTH OF
INTERSTATE 40 SHOULD SEE LESSER CHANCES FOR PRECIP. A WINTER STORM
WATCH WAS ADDED TO THE SOUTHERN NEVADA MOUNTAINS LATE TONIGHT
THROUGH SUNDAY WITH BOTH THE NAM AND GFS INDICATING THE POTENTIAL OF
AROUND A FOOT OF SNOW IN THE SPRING MOUNTAINS. SNOW SHOULD START
FAIRLY ELEVATED...ABOVE 7000 FEET TONIGHT IN WARM SOUTHERLY FLOW.
SNOW LEVEL WILL LOWER SUNDAY TO AROUND 6000 FEET BUT THE BEST FOCUS
FOR PRECIPITATION SHOULD OCCUR BEFORE 18Z. DECIDED TO KEEP
ESMERALDA...CENTRAL NYE AND LINCOLN OUT OF A WINTER STORM WATCH
RIGHT NOW DUE TO HIGHER SNOW LEVELS THROUGH SUNDAY MORNING. BESIDES
PRECIPITATION...THE OTHER PROBLEM WILL BE WINDS. I LEFT THE CURRENT
WATCHES FOR DOWNSLOPE IN THE SPRING MOUNTAINS/WESTERN LAS VEGAS
VALLEY AND WESTERN SAN BERNARDINO COUNTY. HOWEVER...IT NOW APPEARS
THE FLOW MAY BE MORE SOUTHERLY AND NOT AS FAVORABLE FOR DOWNSLOPE
CONDITIONS...AT LEAST IN THE LAS VEGAS VALLEY TONIGHT. SO...MY
CONFIDENCE IS A LITTLE LOW WITH THIS IDEA. WILL LET THE DAY SHIFT
LOOK AT ANOTHER RUN OF HIGH RESOLUTION MODELS. DEEP SOUTHWEST FLOW
WITH 700 MB WINDS AROUND 50 KNOTS SPREADS ACROSS MOST OF THE AREA
SUNDAY. HOWEVER...THERE IS BROAD UPWARD FORCING AND THE SURFACE
GRADIENT DECREASES DURING THE DAY AS THE SYSTEM OPENS UP AND MOVES
ACROSS THE GREAT BASIN. IT LOOKS LIKE HIGHER ELEVATIONS WILL SEE
STRONG WINDS AND SOME VALLEYS/DESERTS MAY SEE SOME ADVISORY LEVEL
CONDITIONS WITH GUSTS OVER 40 MPH...MAINLY IN THE MORNING THROUGH
EARLY AFTERNOON. THE SYSTEM IS FORECAST TO SHEAR AND PULL EAST
SUNDAY NIGHT FOLLOWED BY DRYING NORTHWEST FLOW MONDAY.

.LONG TERM...THE EXTENDED PERIOD SHOULD BE RATHER UNEVENTFUL THROUGH
THE WEEK WITH WARMING TEMPERATURES AND DRY CONDITIONS EXPECTED.
ALTHOUGH A SHORTWAVE/AREA OF LOW PRESSURE IS FORECAST TO PASS NEAR
THE REGION WEDNESDAY NIGHT INTO THURSDAY...MODELS ARE FORECASTING
ONLY SOME HIGH LEVEL CLOUDINESS AND A MINOR DROP IN TEMPERATURES. A
SECOND STRONGER SYSTEM IS POSSIBLE BY NEXT WEEKEND WHICH COULD BRING
AN ADDITIONAL DROP IN TEMPERATURES AND A CHANCE OF PRECIP TO THE
NORTHERN AND EASTERN REGIONS OF THE FORECAST AREA.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     NVZ018>020.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON
     FOR NVZ018-019.
AZ...NONE.
CA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 10 PM PST SUNDAY
     FOR CAZ519-521.
     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     CAZ523.
&&

HARRISON/JACQUES/ADAIR/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 23, 5:49 AM PST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
549 AM PST SAT FEB 23 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-240800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
549 AM PST SAT FEB 23 2008 /649 AM MST SAT FEB 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL PACIFIC STORM WILL PLOW INTO THE SOUTHERN SIERRA LATE
TODAY THEN SPREAD RAIN INTO SOUTHERN NEVADA TONIGHT. THE STORM
WILL PRODUCE HEAVY SNOW AND STRONG WINDS IN THE SIERRA AND A
WINTER STORM WARNING IS IN EFFECT BEGINNING EARLY THIS EVENING.
HEAVY SNOW AND STRONG WINDS ARE ALSO LIKELY IN THE SOUTHERN
NEVADA MOUNTAINS LATE TONIGHT. A HIGH WIND WATCH BEGINS THIS
EVENING...AND INCLUDES THE WESTERN FOOTHILLS OF THE LAS VEGAS
VALLEY. A WINTER STORM WATCH IS IN EFFECT AFTER MIDNIGHT ABOVE
7000 FEET FOR THE SPRING MOUNTAINS AND SHEEP RANGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE STORM WILL IMPACT MOST OF THE REGION NORTH OF INTERSTATE 40
WITH WIDESPREAD RAIN AND SNOW. SNOW LEVELS WILL GENERALLY BE 5000
TO 6000 FEET. WIDESPREAD SOUTHWEST WINDS GUSTING UP TO 40 MPH CAN
BE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON. HIGH WINDS
OVER 50 MPH ARE POSSIBLE IN THE WESTERN SAN BERNARDINO COUNTY
DESERTS AND A HIGH WIND WATCH IS IN EFFECT BEGINNING SUNDAY
MORNING. THE SYSTEM WILL MOVE EAST SUNDAY NIGHT FOLLOWED BY DRY
WEATHER AND A SIGNIFICANT WARMING TREND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.

JGA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:11 PM PSTHigh Wind WatchVEFClark, Lincoln, Nye36 hr
Feb 23, 4:13 AM PSTWinter Storm WatchVEFClark, Lincoln, Nye11 hr
Feb 23, 3:17 PM PSTSnow AdvisoryVEFClark, Lincoln, Nye24 hr

Nearby

Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.